MAUDE Adverse Event Report: BD KIESTRA LAB AUTOMATION BD KIESTRA¿ INOQULA+¿ TLA; MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT

BD KIESTRA LAB AUTOMATION BD KIESTRA¿ INOQULA+¿ TLA; MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT
Catalog Number 447204
Health Effect - Clinical Codes Head Injury (1879); Concussion (2192); Injury (2348)
Date of Event 10/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device expiration date: unknown.(b)(6).Device manufacture date: unknown.Investigation summary: the customer reported that they were having issues with the cover of the barcoda printer.The cover had a problem with the gas springs and would not stay open properly.This caused a lab staff hit his head on the cover.There was no bleeding or blood exposure but the injury was a concussion.The lab staff went to the emergency ward and was examined, discharged afterwards and was temporarily on sick leave.After the incident the gas springs were replaced what solved the problem.The barcoda was fully functional again and running routine workload.The involved instrument was instrument bd kiestra inoqula wca, material number 447204, serial number (b)(4).Bd quality will continue to closely monitor for trends associated with this issue.Investigation conclusion: the customer reported that the gas springs on the cover of the barcoda printer were no more holding the cover fully open.A lab staff had hit his head against the cover resulting in a concussion.The lid could come down because the support strength of the gas springs was reduced due to reduced pressure probably due to wearing.The customer could continue with processing samples.As soon as possible after the incident the old gas springs were replaced with new ones.The replacing gas springs that were temporarily used to keep the cover in the opened position were 300n while the original gas springs on the barcoda should be 50n.This made the cover a little hard to get down but the cover did not fall down anymore.New 50n gas springs were ordered and placed once delivered.This solved the problem.A manufacturer's incident report on this issue has been issued to the danish medicines agency (dma) with reference number (b)(4).The issue has also been reported to the fda in the us.This incident has been included in capa (b)(4).As an immediate action in this capa the regions have been informed to replace the barcoda hood gas springs which are older than the four years of lifetime.A service bulletin, bddsfssb6968-46 ¿barcoda hood gas spring replacement¿, has been issued therefore.The actions in this bulletin applies to all barcoda¿s for each configuration (standalone, wca, tla).Also an awareness email has been send to the regions that they have to start replacing the gas springs.The risk of this issue is addressed as severity 3 in risk management document ¿hazard analysis for inoqula¿, baltrm-inoqula-aph, revision 10.Root cause description: the cause of the issue is pressure leaking gas springs.
 
Event or Problem Description
It was reported that while using a bd kiestra¿ inoqula+¿ tla, the customer was having issues with the cover of the barcoda printer and sustained an injury.The cover had a problem with the gas springs causing it to not stay open properly, hitting a lab staff employee on the head.There was no bleeding or blood exposure.The lab staff went to the emergency ward and it was determined they had a concussion.The staff member was on sick leave for several days, and has now returned to work.

Brand Name
BD KIESTRA¿ INOQULA+¿ TLA
Common Device Name
MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT
Manufacturer (Section D)
BD KIESTRA LAB AUTOMATION
6 marconilaan
drachten
MDR Report Key9266940
Report Number3010141591-2019-00203
Device Sequence Number2615702
Product Code JTC
UDI-Device Identifier00382904472139
UDI-Public00382904472139
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number447204
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2019
Initial Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;